MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM4232
Medical Device Problem Codes Material Erosion (1214); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Erosion (1750); Purulent Discharge (1812); Fistula (1862); Unspecified Infection (1930); Ischemia (1942); Nausea (1970); Pain (1994); Renal Disease, End Stage (2039); Seroma (2069); Vomiting (2144); Hernia (2240); Injury (2348); Impaired Healing (2378); Obstruction/Occlusion (2422); Respiratory Failure (2484); No Code Available (3191)
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a recurrent incisional hernia with incarcerated bowel.It was reported that after implant, the patient experienced pain, adhesions, hernia recurrence, bowel disruption, abdominal wall seroma, fistula, obstruction, exposed mesh, purulent discharge with foul odor, open abdominal wound, hematemesis, abdominal pain, nausea, vomiting, ischemia, fascitis, and infections.Post-operative patient treatment included revision surgeries, additional implant for recurrence repairs, incision and drainage of seroma, debridement, placement of wound vac, mesh removal, abdominal wound skin graft, exploratory laparotomy, extensive adhesiolysis, small bowel resection with anastamosis and abdominal wash out with 3 liters of saline.Information received indicates the patient is deceased.The patient expired due to cardio respiratory failure & acute renal disease.It is unknown at this time if the device caused or contributed to the event.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key8689729
Report Number9615742-2019-02170
Device Sequence Number14040808
Product Code FTL
UDI-Device Identifier10884521190603
UDI-Public10884521190603
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K131969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Model NumberSYM4232
Device Catalogue NumberSYM4232
Device Lot NumberPNJ0884X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2019
Initial Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Weight122